Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 12, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 17, 2021, 3:40 AM CDT for 4 counties in Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 17, 2021, 3:40 AM CDT (08:40 UTC)
- Expired
- Mar 17, 2021, 4:45 AM CDT
- In force
- 65 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 65.0 mph
Counties Denton County, TX, Parker County, TX, Tarrant County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 59 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 3:42 AM CDT | HAIL 1.25 | 2 Ese Mineral Wells, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 16, 10:26 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1277 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.5
The text
As transmitted.
403
WUUS54 KFWD 170840
SVRFWD
TXC121-367-439-497-170945-
/O.NEW.KFWD.SV.W.0012.210317T0840Z-210317T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
340 AM CDT Wed Mar 17 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Wise County in north central Texas...
Denton County in north central Texas...
Parker County in north central Texas...
Tarrant County in north central Texas...
* Until 445 AM CDT.
* At 340 AM CDT, a severe thunderstorm was located near Mineral
Wells, moving east at 55 mph.
HAZARD...65 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Fort Worth, Arlington, Irving, Grand Prairie, Denton, Lewisville,
Flower Mound, Mansfield, Euless, Bedford, Grapevine, Haltom City,
Keller, Coppell, Hurst, Burleson, Southlake, Weatherford, Watauga
and Colleyville.
This includes the following highways...
Interstate 35 between mile markers 468 and 481.
Interstate 35W between mile markers 38 and 85.
Interstate 35E between mile markers 454 and 466.
Interstate 20 between mile markers 390 and 453.
Interstate 30 between mile markers 1 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3342 9701 3256 9704 3256 9807 3300 9805
3300 9792 3343 9792
TIME...MOT...LOC 0840Z 255DEG 48KT 3276 9799
HAIL...0.88IN
WIND...65MPH
$$
Stalley1 follow-up statement
798
WWUS54 KFWD 170919
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
419 AM CDT Wed Mar 17 2021
TXC121-367-439-497-170945-
/O.CON.KFWD.SV.W.0012.000000T0000Z-210317T0945Z/
Wise TX-Denton TX-Parker TX-Tarrant TX-
419 AM CDT Wed Mar 17 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR EASTERN WISE...DENTON...EASTERN PARKER AND TARRANT COUNTIES...
At 418 AM CDT, severe thunderstorms were located along a line
extending from Decatur to near Annetta, moving east at 45 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fort Worth, Arlington, Irving, Grand Prairie, Denton, Lewisville,
Flower Mound, Mansfield, Euless, Bedford, Grapevine, Haltom City,
Keller, Coppell, Hurst, Burleson, Southlake, Weatherford, Watauga and
Colleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3342 9701 3256 9704 3256 9794 3300 9774
3343 9768
TIME...MOT...LOC 0918Z 264DEG 39KT 3332 9745 3264 9772
HAIL...0.88IN
WIND...60MPH
$$
StalleyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 2:35 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 17, 2:35 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 235 AM CDT Wed Mar 17 2021 ...New Long Term... .SHORT TERM... /Issued 126 AM CDT Wed Mar 17 2021/ Update: A dryline continues to push eastward out of the Big Country, visible on both area WSR-88Ds and satellite. A plume of dust, originating from the higher terrain in Mexico, is likely leading to a slight decrease in convective initiation along the line between Abilene, TX and Frederick, OK. The expectation is that as the boundary progresses eastward and moisture rich air moves northwestward, sufficient moistening should lead to additional thunderstorm development. The overall forecast through the rest of tonight and into tomorrow morning has been largely unchanged compared to the previous forecast. Latest hi-resolution models continue to push a line of convection eastward. It is likely that an additional convective watch may be needed later this morning as the expected line moves east of the I-35 corridor. The main threats will continue to be damaging winds and large hail, but given better low-level moisture and sufficient low-level shear as the line moves east, a tornado or two cannot be ruled out. For additional details, see the discussion below. Hernandez Previous Discussion: /Now Through Wednesday Night/ Key Points: - Strong to severe storms will be possible tonight - The main threats will be large hail and damaging winds, but an embedded tornado or two cannot be ruled out - Storms will be exiting to the east Wednesday morning - Windy conditions expected Wednesday A potent storm system, now centered in central New Mexico, continues to advance eastward this Tuesday evening. Ahead of the system, a fairly complex atmospheric set-up is unfolding as dew points dip below zero across the Texas Panhandle, leading to dew point depressions of around 75 degrees. This significantly dry air is occurring behind an eastward moving dryline, where a significant amount of dust is being picked up and aiding in sharpening the moisture gradient out west. In the meantime, a southward surging cold front is now moving across I-40 in the Panhandle and is expected to overtake the dryline tonight as they both move towards our neck of the woods. So what does this all mean for North and Central Texas residents? The ingredients for a nocturnal line of storms to move across the region will be in place such that there will be a threat for strong to severe storms. As of the 3/17 00Z FWD sounding, a weak capping inversion remains in place, keeping a "lid" on any storm development at the moment. In addition, dew points remain in the 50s to mid 60s across the region with a fairly dry 850-500 mb layer. As the powerful system gets closer to the region, a rapid modification to the region's moisture profile is expected as southerly winds increase. The increasing winds will allow for surface dew points to climb closer to 70 F, as well as moisten the remaining lower half of the atmosphere. Mid-level lapse rates currently around 8 C/km are expected to further steepen as dynamic cooling continues with the approaching system. These steep lapse rates are likely to enhance the development of strong updrafts capable of producing large hail. Thunderstorm updrafts are likely to remain fairly strong given that the line of storms will continue moving into a strongly sheared, moist and unstable environment. Bowing segments within the line will allow for an enhanced area of strong winds, some of which could be strong enough to cause damage to property. Given the presence of strong 0-3 km shear within the eastward moving line of thunderstorms, low-level rotation embedded within the line of storms may lead to the development of brief tornadoes. Given the timing of the anticipated line of storms, it is important to have multiple ways of receiving severe weather notifications. Not only is it important to have a reliable method, but a method that will wake you up in the middle of the night if you are in the path of significant severe weather. If your primary source of weather information is a cell phone, tonight may be a night to forgo placing the device on "Do Not Disturb" to allow audible alerts from your phone. With the cold front continuing to push eastward through the morning hours, all precipitation is expected to move out of our region by noon Wednesday. The main concern on Wednesday will be the strong westerly winds that will be in place. Winds are likely to range between 20-30 mph, with gusts possibly as high as 40 mph in the afternoon. Highs tomorrow will likely top out in the lower 60s in the west to lower 70s in the east. The windy conditions, although not as strong, will likely persist through tomorrow night as overnight lows drop into the 40s. Hernandez && .LONG TERM... /NEW/ /Thursday through Mid Next Week/ Dry and pleasant weather conditions are in the forecast for North and Central TX through the end of the week and into the weekend. Expect lots of sunshine and below normal temperatures Thursday and Friday as we enjoy the northerly breeze. It will be windy/breezy again on Thursday due to the pressure gradient between the Wednesday's storm system and a high pressure moving from the west. Winds will remain in the 15-20 mph range with higher gusts through the afternoon. The combination of the breezy northwest winds and minimum relative humidity values below 30% may result in additional grass fire threat on Thursday mainly west of I-35. Otherwise, the high temperatures Thursday and Friday will stay in the 60s with overnight lows falling into in the upper 30s to the west and 40s elsewhere. While a slow warming trend is expected this weekend, temperatures will remain near or just below climo for mid March. The high pressure will move to the east on Sunday and the southerly winds will spread some of the Gulf moisture back into our area just in time for the next shortwave. The upper level trough will approach from the Southwest early next week bringing our next chance for showers and thunderstorms. Since there are some differences in timing and strength with this wave, we will keep the blended solution for Monday-Wednesday precip chances. Instability appears to be limited at this time, but we will continue to monitor the severe weather potential as we get close to that time period. Sanchez && .AVIATION... /Issued 126 AM CDT Wed Mar 17 2021/ Update: /06Z TAFs/ Concerns... MVFR now in place. Line of storms will likely move across the I-35 corridor around 09Z-11Z. Westerly winds will increase tomorrow afternoon, leading to increasing crosswind concerns. MVFR is now impacting much of the region as rapid low-level moistening is ongoing. The MVFR conditions are expected to persist until the front reaches the TAF locations, at which point a period of thunderstorms is expected. The line of storms will be moving eastward through the morning hours, leading to a return of VFR across North and Central Texas TAF. Strong westerly winds are expected to develop tomorrow afternoon, leading to increasing crosswind concerns to north/south oriented runways. Wind speeds are expected to diminish late in the afternoon, yet still remain between 10-15 KT out of the northwest through tonight. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 68 44 62 43 63 / 20 0 0 0 0 Waco 73 44 65 42 65 / 20 0 0 0 0 Paris 71 44 58 40 61 / 70 0 0 0 0 Denton 67 41 61 38 64 / 10 0 0 0 0 McKinney 69 43 61 40 63 / 30 0 0 0 0 Dallas 71 46 64 44 64 / 20 0 0 0 0 Terrell 70 43 62 41 63 / 40 0 0 0 0 Corsicana 72 44 64 43 63 / 50 0 0 0 0 Temple 74 43 66 41 66 / 20 0 0 0 0 Mineral Wells 65 40 62 38 64 / 10 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM this morning to 7 PM CDT this evening for TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, Mar 17, 2:27 AM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 227 AM CDT Wed Mar 17 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-180730- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 227 AM CDT Wed Mar 17 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. A line of strong to severe storms will move through the area early this morning. Hail and damaging winds will be the primary threats, but a few tornadoes cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Elevated fire weather conditions are expected west of I-35 on Wednesday. Elevated fire weather conditions will continue through late this weekend for areas west of I-35. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested early Wednesday morning ahead of the eastward moving line of storms.
In the hours before
Local storm report, Mar 17, 3:05 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
305 AM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 AM NON-TSTM WND GST 1 NNE COMANCHE 31.92N 98.60W
03/17/2021 M60 MPH COMANCHE TX AWOS
&&
PRATERLocal storm report, Mar 17, 3:05 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
305 AM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 AM TSTM WND GST 1 NNE COMANCHE 31.92N 98.60W
03/17/2021 M60 MPH COMANCHE TX AWOS
&&Special weather statement, Mar 17, 3:14 AM CDT, 26 minutes before
Special Weather Statement National Weather Service Fort Worth TX 314 AM CDT Wed Mar 17 2021 TXZ101-102-116-117-170900- Palo Pinto TX-Parker TX-Wise TX-Jack TX- 314 AM CDT Wed Mar 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WISE...SOUTHERN JACK... NORTHWESTERN PARKER AND NORTHEASTERN PALO PINTO COUNTIES UNTIL 400 AM CDT... At 312 AM CDT, Doppler radar was tracking a strong thunderstorm near Graford, or 16 miles south of Jacksboro, moving east at 50 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mineral Wells, Bridgeport, Jacksboro, Chico, Graford, Bryson, Poolville, Boonsville, Mineral Wells State Park, Runaway Bay and Lake Bridgeport. A Severe Thunderstorm Watch remains in effect until 500 AM CDT for north central Texas. LAT...LON 3281 9831 3316 9839 3336 9772 3284 9772 TIME...MOT...LOC 0812Z 250DEG 43KT 3301 9825 Stalley
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 2:26 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland, Erath, Hamilton, Mills | 79 min |
| Mar 17, 3:14 AM CDT | Special Weather Statement | FWD | Jack | 46 min |
| Mar 17, 3:38 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hill, Hood, Johnson, Somervell | 67 min |
| Mar 17, 4:38 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Hill, Johnson, Tarrant | 82 min |
| Mar 17, 4:57 AM CDT | Severe Thunderstorm Warning | FWD | Falls, Freestone, Hill, Limestone, McLennan, Navarro | 48 min |
| Mar 17, 5:04 AM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 116 min |
| Mar 17, 5:19 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Hunt, Kaufman, Rockwall, Van Zandt | 56 min |
| Mar 17, 6:06 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt, Rains, Van Zandt | 54 min |
| Mar 17, 6:22 AM CDT | Special Weather Statement | FWD | Anderson, Freestone, Henderson | 53 min |
| Mar 17, 6:40 AM CDT | Special Weather Statement | FWD | Bell | 50 min |
| Mar 17, 6:43 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 21 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.